[Skip to Content]
[Skip to Content Landing]
Article
November 1991

Severe Sclerodermalike Manifestations of the Eosinophilia-Myalgia Syndrome Despite Concomitant Colchicine Therapy

Author Affiliations

Department of Dermatology University of Nice 06002 Nice Cedex, France

Arch Dermatol. 1991;127(11):1732-1733. doi:10.1001/archderm.1991.01680100136028
Abstract

To the Editor.—  Sclerodermaform infiltration of the skin with morpheaform and hyperpigmented patches is a frequent dermatologic manifestation of the eosinophilia-myalgia syndrome (EMS) related to levotryptophan use.1,2 The prognosis of this syndrome is uncertain, because some cases progress despite discontinuation of levotryptophan use, and no treatment is known to regularly improve its symptoms, especially the dermatologic manifestations. The clinical and histologic sclerodermalike changes of this syndrome could cause dermatologists to test the action of drugs used in the treatment of scleroderma. We report a case of EMS with particularly severe sclerodermatous manifestations despite previous, simultaneous, and subsequent use of colchicine.

Report of a Case.—  A 66-year-old woman with a history of familial Mediterranean fever treated with colchicine (1 mg/d) was seen in January 1990 with a 6-month history of myalgias and skin symptoms. Pruritus, cutaneous burning sensations, and edematous infiltration of the abdomen and extremities appeared in

First Page Preview View Large
First page PDF preview
First page PDF preview
×